MAUDE Adverse Event Report: CONMED LARGO BIOSCREW HYPERFLEX GUIDEWIRE NITINOL 14 IN STER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

CONMED LARGO BIOSCREW HYPERFLEX GUIDEWIRE NITINOL 14 IN STER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number C8006D
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame 5,871 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised to inspect guidewire prior to use and after removal to ensure it is in good physical condition and functions properly.Do not use if product is damaged.Do not kink (sharply bend) the guidewire prior to or during insertion.Breakage or insertion difficulty may occur if the interference screw is used with a kinked guidewire.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that c8006d, bioscrew hyperflex guidewire nitinol 14 in ster was being used during a hip arthroscopy procedure on approximately 27mar24 date when it was reported ¿the nitinol wire broke inside the patient during hip arthroscopy.¿.It was also reported that ¿recovering the broken piece of nitinol wire with difficulty.A new nitinol wire was given to continue the hip arthroscopy.¿.The procedure was completed with the use of an alternate device.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
BIOSCREW HYPERFLEX GUIDEWIRE NITINOL 14 IN STER
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19158168
Report Number1017294-2024-00043
Device Sequence Number7443958
Product Code MDM
UDI-Device Identifier10845854041697
UDI-Public(01)10845854041697(17)270718(10)1258150
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC8006D
Device Lot Number1258150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic